, Volume 146, Issue 2, pp 451-456
Date: 15 Jun 2014

Ado-trastuzumab emtansine-associated telangiectasias in metastatic breast cancer: a case series

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Treatment of HER2-positive metastatic breast cancer with ado-trastuzumab emtansine (T-DM1), a novel antibody–drug conjugate, has resulted in both improved progression-free and overall survival. Recognition and treatment of diverse adverse events related to T-DM1 is critical for safety and tolerability. The most frequent adverse events with T-DM1 include fatigue, diarrhea, anemia, elevated transaminases, and mild-to-moderate hemorrhagic events, which are thought to be related to induced thrombocytopenia. Here, we present five case series of cutaneous and mucosal telangiectasias, definitely related to T-DM1. The development of telangiectasias represents a newly recognized adverse effect of T-DM1. We provide description and timing of the telangiectasias and review the mechanisms that may explain the formation of these vascular lesions in association with T-DM1. Further, we describe associated bleeding events and propose that induced telangiectasias could represent an additional cause of T-DM1-associated hemorrhage.